Rifampicin-induced adrenal crisis in addisonian patients receiving corticosteroid replacement therapy.
Аннотация
Rifampicin induced profound alterations in cortisol metabolism when administered to three patients with primary adrenal failure receiving adequate corticosteroid replacement therapy. In one patient, adrenal crisis was precipitated after the institution of rifampicin therapy for treatment of coexistent tuberculosis and in another, profound asthenia, decrease in blood pressure, hyperkalemia, and hyponatremia developed during the hydrocortisol kinetic study. The clinical symptoms subsided and the electrolyte abnormalities were corrected approximately 7 days after rifampicin withdrawal. The half-life of hydrocortisol and the area under the curve were decreased by 35% and 23%, respectively, whereas the systemic clearance was increased by 35% during rifampicin administration. It appears, that the effectiveness of glucocorticoids and mineralocorticoids were greatly impaired by rifampicin administration due to induction of liver steroid-metabolizing enzymes. It is strongly recommended that in patients with compromised adrenal function, treatment with rifampicin must be accompanied by doubling or tripling the dose of adrenal steroids to maintain adequate steroid replacement therapy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.